Alert archive / Indiana / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 87, NWS Wilmington, OH

July 1, 1999Franklin County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 1, 1999, 12:59 PM EST for Franklin County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 1999, 12:59 PM EST (17:59 UTC)
Expired
Jul 1, 1999, 1:50 PM EST
In force
51 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Franklin County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 1999-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 1999-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:40 AM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 1, 8:40 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
940 AM EDT THU JUL 1 1999

WATER VAPOR IMAGERY THIS MONRING DEPICTS 2 WELL DEFINED SHORT WAVES.
INITIAL SYS IS ACCOMPANIED BY WIDESPRD PCPN NORTH OF THE CWFA ATTM
AS IT CONTS TO SHEAR NE INTO LWR MI.  ASSOCIATED WEAK SFC LOW ACRS N
IN AND BNDRY DRAPED SW HAVE DECENT MSTR CONVERGENCE PER LATES LAPS
DATA...AND ARE ACCOMPANIED BY BROKEN CONVECTION AS WELL.  2ND SHORT
WAVE CURRENTLY MOVG INTO IA PROGGED BY LATEST SHORT RANGE GUIDANCE
TO FOLLOW SIMILAR TRACK TO FIRST SYS.  THE APPROACH OF THIS WV WL
ENHANCE ONGOING CONVECTION ON THE BNDRY WEST OF THE AREA...AND
GRADUALLY INCRS PCPN CVRG ACRS THE CWFA.  WL LIKELY SEE A DIURNAL
ENHANCEMENT TO THE CONVECTION AS WELL...ESPLY IN LIGHT OF THE
ONGOING SUN ACRS EASTERN SXNS.  WITH ALL THIS SAID...DO NOT PLAN ON
TRYING TO TIME WAVES OF PCPN IN A ND OUT THIS AFTN...AND WL MAINTAIN
CURRENT HIGH LIKELY POPS ALL ZONES.  HV ALREADY RAISED MAXES CENTRAL
OH WHERE A CPL MORE HOURS OF SUN PSBL...OTHW CURRENT TEMPS LK GREAT.
WITH 25-35 KT FLOW ABV THE BNDRY LAYER WINDS ALREADY GUSTING NR 25
AT SPOTS.  BASED ON TRENDS THRU ISSUANCE MAY NEED TO UP WINDS...OR
INCLUDE SOME GUSTY WORDING.

MISILN OUT AROUND 10 AM.

.ILN...NONE

JOHNSTONE

In the hours before

Special weather statement, Jul 1, 10:40 AM EST, 2 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT THU JUL 1 1999

...HEAT AND HUMIDITY WILL CAUSE PROBLEMS THIS HOLIDAY WEEKEND...

STATIONARY HIGH PRESSURE OFF THE ATLANTIC COAST WILL CIRCULATE A
SOUTHWESTERLY FLOW OF INCREASINGLY HOT AND HUMID AIR ACROSS THE
REGION DURING THE FOURTH OF JULY WEEKEND. BEGINNING ON SATURDAY AND
CONTINUING THROUGH THE REST OF THE HOLIDAY WEEKEND...AFTERNOON
TEMPERATURES IN THE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO
PRODUCE POTENTIALLY DANGEROUS HEAT INDICES.

WITH HEAT INDICES OVER 100 DEGREES ANTICIPATED...PERSONS PLANNING
OUTDOOR ACTIVITIES SHOULD KEEP IN MIND THE DANGER FROM THE HEAT.
STRENUOUS ACTIVITY SHOULD BE AVOIDED...ESPECIALLY DURING THE
AFTERNOON HOURS. OVEREXERTION DURING THE WEEKEND COULD RESULT IN HEAT
EXHAUSTION...OR HEAT STROKE.

CHILDREN...THE ELDERLY...AND ANYONE WITH RESPIRATORY AILMENTS ARE
ESPECIALLY SUSCEPTIBLE. PEOPLE CAN COMBAT THE HEAT BY DRINKING
PLENTY OF FLUIDS OR BY REMAINING INSIDE AIR CONDITIONED BUILDINGS.

KEEP TUNED TO NOAA WEATHER RADIO OR THE NEWS MEDIA FOR POSSIBLE
WARNINGS OR ADVISORIES.

.END/CONIGLIO
Special weather statement, Jul 1, 10:40 AM EST, 2 hours 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-012200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT THU JUL 1 1999

...HEAT AND HUMIDITY WILL CAUSE PROBLEMS THIS HOLIDAY WEEKEND...

STATIONARY HIGH PRESSURE OFF THE ATLANTIC COAST WILL CIRCULATE A
SOUTHWESTERLY FLOW OF INCREASINGLY HOT AND HUMID AIR ACROSS THE
REGION DURING THE FOURTH OF JULY WEEKEND. BEGINNING ON SATURDAY AND
CONTINUING THROUGH THE REST OF THE HOLIDAY WEEKEND...AFTERNOON
TEMPERATURES IN THE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO
PRODUCE POTENTIALLY DANGEROUS HEAT INDICES.

WITH HEAT INDICES OVER 100 DEGREES ANTICIPATED...PERSONS PLANNING
OUTDOOR ACTIVITIES SHOULD KEEP IN MIND THE DANGER FROM THE HEAT.
STRENUOUS ACTIVITY SHOULD BE AVOIDED...ESPECIALLY DURING THE
AFTERNOON HOURS. OVEREXERTION DURING THE WEEKEND COULD RESULT IN HEAT
EXHAUSTION...OR HEAT STROKE.

CHILDREN...THE ELDERLY...AND ANYONE WITH RESPIRATORY AILMENTS ARE
ESPECIALLY SUSCEPTIBLE. PEOPLE CAN COMBAT THE HEAT BY DRINKING
PLENTY OF FLUIDS OR BY REMAINING INSIDE AIR CONDITIONED BUILDINGS.

KEEP TUNED TO NOAA WEATHER RADIO OR THE NEWS MEDIA FOR POSSIBLE
WARNINGS OR ADVISORIES.

.END/CONIGLIO

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:59 AM ESTTornado WarningILNAuglaize31 min
Jul 1, 4:26 PM ESTSevere Thunderstorm WarningILNFayette, Madison49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.